# SDR USAAD97240

- Difficulty date: December 28, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N969VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 47421
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Cylinder
- Part number: 59516395001
- Condition: Failed
- Location: Nlg
- Part time: 32,105 hours
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

YOW - FLT 1959 - AS GEAR WAS LOWERED FOR LANDING AT YOW, BOTH MAIN GEAR LIGHTS WERE GREEN BUT NOSE GEAR UNSAFE LIGHT ILLUMINATED.  CREW RECYCLED GEAR TO NO AVAIL.  USING PERISCOPE, IT WAS DETERMINED THAT NOSE GEAR WAS NOT DOWN.  EMERGENCY GEAR EXTENSION PROCEDURE WAS FOLLOWED AND GEAR CAME DOWN.  MAINTENANCE REPLACED THE NOSE GEAR OVER CENTER BUNGEE HYDRAULIC CYLINDER AND PERFORMED A NOSE GEAR RETRACTION AND EXTENSION CHECK.  (X)
